Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
BenVsAcne

My experience with the regimen

Wasn't sure where to post this, so it'll do here. I'll also try and keep this as brief as possible, as I can't stand reading some of the novels some people post!

I've had acne in some form for 5 years or so. I'm currently 2 weeks from finishing accutane, and my skin is clear. It was the best decision I ever made- however I am left with some pretty severe scarring...

I remember receiving dan's products in the post around 16 months ago. I was genuinely excited- to me it seemed like the end of acne- a cure! I followed his exact instructions and started by only using the smallest amount of BP. For the first week it wasn't so bad, some slight burning and redness nothing major.

But by the second and third week, it became unbareable. It was close to the worst pain I have ever felt. I was DESPERATE for the regimen to work, and lost many hours sleep as i tried to drift off with this horrible burning sensation all over my face- some may see this as shortsightedness and even stupidity; but hopefully as you are fellow acne sufferers you understand that you'll do anything to get rid of your acne.

I put up with this for another week or so. My face became extremely red, and each night (i was doing it once a day still at this point) would end the same- i'd apply the BP, then the moisturiser (i tried 5 different moisturisers) and would then be close to tears as my face burned and itched for 4 hours as I lay in bed; culminating with me washing my face and trying desperately not to scratch.

So what am I trying to say? Well, what I'm trying to say is know your limits. It seems I was allergic to dan's BP, but I was desperate for it to work. I am in no doubt that a lot of the scarring I am now left with is down to my use of the regimen. I'm sure there's a few that are in a similar situation to me- but know the difference between the initial burning and allergies!

Side note- I think what dan + his 'team' (god can i call it a team?) are doing great things and I have no qualms with his products or intentions- but I DO think they need to make the distinction between initial burning and an allergic reaction more clear!!! I also want to point out that I'm not saying the regimen causes scarring, but my misuse of and self misguidance most certainly did.

Cheers!

Share this post


Link to post
Share on other sites

I'm sorry to hear that. It sounds like you were allergic. I try to tell people to use their best judgment when it comes to determining whether they are experiencing the normal amount of initial irritation, or something worse. We have these two topics in the FAQ's. http://www.acne.org/faq.html#burn and http://www.acne.org/faq.html#help

Do you remember if you read them when you were experiencing the redness and burning?

Share this post


Link to post
Share on other sites

The first few months on the regimen were brutal for me. Redness, itching, burning, horrible flaking and dryness. But after a few months, it all went away and now I'm relatively acne-free still after 4+ years. Some people starting the regimen don't realize that their skin is going to look worse than just having acne when first starting. It's going to be red as hell, tight and dry as hell, and so itchy and burny you wish your face would just friggen fall off. Was yours an allergic reaction or just the typical side effects of using Benzoyl Peroxide? I don't really know, but what I do know is that about 1-3% of the population is allergic to Benzoyl Peroxide..so it's pretty rare, but can occur.

And even though I can feel your excitement for the regimen to work, there is also no cure for acne. Even on the regimen, I will still get pimples here and there. I don't have 20+ pimples on my face that I had before starting the regimen, but I'm prone to getting about 2-3 a month.

The point of the matter is that everyone is different. The regimen works for many, many people and for others it's a dud. Some people will take accutane for acne but for me, personally, I wouldn't even think of taking that stuff.

Take care.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×